Anonymous 28/05/15
Last reply 3 years ago
baclofen

so i have finally been offered some help in the form of baclofen.i took half a tab and it had the desired effect,i never released my legs were that stiff until they relaxed it was great.All was well till i went to bed then i started having these whooshing/tremors??? It was awful-like been sucked out of my body backwards!!!
tremors ive had before were nothing compared to this–so is it just side effects that wear off or should i stop taking them?? catch 22

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


CClaire
3 years ago

I have never experienced what you are describing. If anything, I used to take my biggest dose of the day just before bed to try and help me to sleep better. I had to allow eight weeks for the baclofen to build up in mh system, I guess you’ve been told how to do this? The only problem was, I feel asleep constantly it relaxed me so much! There are other things out there, you don’t have to make it work.xx


Anonymous
3 years ago

hi @CClaire thanks for your reply,all i was told was to split the tabs and take half twice a day! After reading up on it i was expecting to be knocked out as i also taking amitriptyline,but no chance of sleeping with that going on
on the plus side the legs are relaxed and ive stopped walking like a 90 year old…


CClaire
3 years ago

Not sure how baclefen interacts with other drugs. I was given a regime by my ms nurse as to how to introduce it gradually into the system. My GP tried his best, but ms nurses can do this without thinking too long and hard. I tried it for six months, through a that really cold first bad winter. I kept telling myself I would not keep falling asleep the next day. It got to the point where I was reluctant to drive at cetain times of day. It felt like there was glue on the soles of my feet when I walked. I went back to physio, physio told me it was not hitting my hip muscle. If it works for you, great, but there are other options. There is a reason drugs are prescribed as a first port of call. You don’t have to will it to work as I tried to. Bloody mindedness does not overcome ms!xx


Anonymous
3 years ago

hi again,i am still awaiting a confirmed dx and ms nurse(hopefully i will get a bit more attention then)
I think its this or nothing now–it took an age to get baclofen and an age to go higher on amitriptyline.
I found that tonic water helped with the pain cheers @krisp and @stumbler,but did nowt for stiffness.Baclofen seems to work aslong as these tremor thing is tempory(fingers crossed)

what are u taking instead of baclo now??


CClaire
3 years ago

I now take Tianidine six times a day at three hour intervals. My physio wrote down two possible alternatives, my GP just happened to pick Tizanidine.you need to play around to get tbe dose right for you. If you take too much you sleep too much and it makes your mouth really dry. Baclofen is really hard to split as it isn’t scored. You get get a little gadget for about a five from Boots to help you to split them safely. I reaĺly think of you should get a bit more help introducimg baclofen. Maybe ask to speak to the pharmacist when you go to the chemists, there is something they can look at on a computer that they can write down for you. My problem wad that my doctor wrote it down, but then I couldn’t read his writing when I got home. That was when I emailed my nurse for help. Fingers crossed you get a nurse soon, better still if you don’t have ms, but you are in a really big gang! I see you are a Tyke, or are you a Tykette?


Anonymous
3 years ago

Thanks for the gadget tip,im gonna get me one of those as i dare say these wont be the first nor last tabs i will ever need to split now!!
Usually my pharmacist is OTT about everything like if i get paracetamol i will be asked “whos it for??…”have u taken paracetomol before??” lol
If i get dog wormers “how big is ur dog??” “what colour…what starsign??”
Now he knew i would have to split the tab cos it was written on the label he typed up…but he said not a dickybird!!!
As for the baclo i have stoppped taking it for now,its put me right off.The more i think about it the more i think it cudda been a fit?…because the head falling feeling was very violent and there was a lot in a row,an i never did nowt about it-i just waited for the next one almost paralysed.
On another note i am a tyke lol


CClaire
3 years ago

I hope I haven’t put you off Baclofen! The little gadget is like a little sealed knife. You can’t cut yourself on it, you might not be grown up enough to use a knife in Health and Safety England. Kids will not be able to cross tbe road some, because everything is risk assessed for them!
If you don’t mind me saying so, maybe it was placebo effect when you felt an improvement after taking one tablet, it breaks down in the system over eight weeks. I don’t know how long you have been taking it, but don’t just stop, you have to cut it down gradually too, or you can have fits!
I would see your doctor about whatever happened to you, and ask how to come off the Baclofen gradually and ask for an alternative.


Anonymous
3 years ago

you aint put me off baclo,the head tremor whooshy falling thing did that!!! am not keen to risk that again.from what i can gather baclo is fast acting,absorbed??Also ive never had this thing happen before i can only assume its related.Also am losing bladder control since(this is a new symptom) or is it a side effect???,but maybe am relapsing? again?
I drop everything i pick up (see greek wedding),then i pick it back up and drop it again(mega frustrating)…espec small fiddly tablets(wheres the logic in that)
but anyway enough about me ive got some colouring in to finish ha ha

Post Comment

You must be logged in to reply to this topic.